Alert archive / Texas / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 26, NWS Brownsville, TX

August 13, 2014Jim Hogg County, Texas

NWS Brownsville, TX issued this severe thunderstorm warning at Aug 13, 2014, 6:08 PM CDT for Jim Hogg County, Texas. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 13, 2014, 6:08 PM CDT (23:08 UTC)
Expired
Aug 13, 2014, 6:24 PM CDT
In force
16 min
Issued by
NWS Brownsville, TX
Area
Storm-based polygon

County Jim Hogg County, TX

The radar

The Corpus Christi radar (KCRP), 152 km from the middle of the area, began a volume at 23:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 12:00Z, 11.1 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 12:00Z on 2014-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2570 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 12:00Z on 2014-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -50 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2570 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
692 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
-50 m²/s²
0-3 km storm-relative helicity
-28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

470 
WUUS54 KBRO 132308
SVRBRO
TXC247-132345-
/O.NEW.KBRO.SV.W.0026.140813T2308Z-140813T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
608 PM CDT WED AUG 13 2014

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN JIM HOGG COUNTY IN DEEP SOUTH TEXAS.

* UNTIL 645 PM CDT

* AT 608 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM...CAPABLE OF PRODUCING DAMAGING 60 MPH WINDS...
  OVER AGUA NUEVA...MOVING SOUTHWEST AT 15 MPH.

* LOCATIONS IN THE WARNING INCLUDE...
  AGUA NUEVA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CAN PRODUCE WIND SPEEDS STRONG ENOUGH TO BRING
DOWN TREES AND POWER LINES AND DAMAGE OR DESTROY MOBILE HOMES AND
OUTBUILDINGS. PERSONS OUTDOORS OR IN VEHICLES SHOULD SEEK SAFETY
INSIDE A STURDY BUILDING UNTIL THE STORM PASSES. IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.

&&

LAT...LON 2679 9862 2679 9878 2694 9861 2689 9855
      2679 9851
TIME...MOT...LOC 2308Z 054DEG 10KT 2685 9861

$$

59
1 follow-up statement
178 
WWUS54 KBRO 132324
SVSBRO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
624 PM CDT WED AUG 13 2014

TXC247-132333-
/O.CAN.KBRO.SV.W.0026.000000T0000Z-140813T2345Z/
JIM HOGG-
624 PM CDT WED AUG 13 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN JIM HOGG COUNTY IS
CANCELLED...

AT 623 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE
THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER
SEVERE...THUS THE WARNING HAS BEEN CANCELLED.  WINDS OF UP TO 40 MPH 
AND HEAVY RAINFALL IS STILL EXPECTED FROM THIS CELL AND OTHER 
THUNDERSTORMS THAT ARE EAST OF AGUA NUEVA AND NEAR GUERRA. 


LAT...LON 2679 9862 2679 9878 2694 9861 2689 9855
      2679 9851
TIME...MOT...LOC 2323Z 054DEG 10KT 2683 9865

$$

59

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 2:52 PM CDT, 3 hours 16 minutes earlier.

Area forecast discussion, Aug 13, 2:52 PM CDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
252 PM CDT WED AUG 13 2014

.SHORT TERM /NOW THROUGH THURSDAY/...
REST OF THIS AFTERNOON/EVENING...MAIN ISSUES ARE IN THIS PERIOD.
AS MENTIONED EARLIER...THE MORNING WAS QUIET WITH SEA BREEZE NOT
ACTIVATING UNTIL AROUND 1 PM THIS AFTERNOON. NOW THAT IT HAS...A
COUPLE OF SCENARIOS IN DIFFERENT AREAS TO CONSIDER. FIRST...FOR
THE RIO GRANDE VALLEY...BIGGEST STORMS HAVE FIRED WELL SOUTH INTO
CENTRAL TAMAULIPAS THIS AFTERNOON WHERE DEEPER MOISTURE IS
AVAILABLE. THAT SAID...THE MID LEVEL DRY AIR THAT CRUISED INTO THE
BROOKS/KENEDY COUNTY AREA STALLED BEFORE REACHING THE VALLEY...AND
LAPS SOUNDINGS INDICATE THE 850-650 MB LAYER MAY HAVE MOISTENED UP
JUST ENOUGH EARLY THIS AFTERNOON WHICH MAY BE HELPING THE SOUTHERN
END OF THE DEEP SOUTH TEXAS SEA BREEZE TO ALSO FIRE ALONG THE
RIVER. GIVEN THE CURRENT TRENDS...HAVE UPPED RAIN CHANCES THROUGH
MID AFTERNOON ACROSS WESTERN CAMERON/EASTERN HIDALGO AND CARRIED
THE WORDING 'SCATTERED' THROUGH MCALLEN ON INTO STARR AND SOUTHERN
ZAPATA BETWEEN 4 AND 7 PM.

THE RANCHLANDS ARE ON THE EDGE OF THE DRY/MOIST MID LEVEL AIR...AND
THERE'S JUST ENOUGH LEFTOVER LIFT TO KICK OFF ISOLATED THUNDERSTORMS
ACROSS THE SOUTH TEXAS BRUSH COUNTRY EARLY THIS AFTERNOON. THE BIG
QUESTION FOR THE EVENING IS...WILL THERE BE ENOUGH ACTIVITY AND CELL
MERGERS TO SET OFF ANOTHER ROUND OF LOCALLY HEAVY RAINFALL AND MINOR
FLOODING AS WE SAW ALONG US 83 FROM SOUTHWEST STARR THROUGH ZAPATA
COUNTY TUESDAY EVENING? WITH OVERALL FORCING DOWN A BIT AND THE OLD
LOW LEVEL FRONT DISSIPATED INTO A LIGHT/VARIABLE LOW LEVEL WIND
FIELD WITH A NORTH TO SOUTH DRIFT IN STORM MOTION...EXPECT TO SEE
SOME POCKETS OF RAIN DUMPS DUE TO THE SLOW MOVEMENT OF STRONGER
CELLS BUT COVERAGE WILL PROBABLY BE LESS...AND LESS LINEAR...THAN
TUESDAY NIGHT.  FOR NOW...HAVE SHIFTED THE SCATTERED AREA INTO
STARR/SOUTHERN ZAPATA/SOUTHERN JIM HOGG INTO EARLY EVENING WITH
HEAVY RAINFALL WORDING DUE TO SLOW MOVEMENT.  WOULD NOT BE SURPRISED
TO SEE A FEW FLOOD ADVISORIES FOR FASTER FLOWING ARROYOS BUT FLASH
FLOOD WARNINGS NOT AS LIKELY THIS GO-ROUND.

OVERNIGHT...THE ACTION SHOULD WANE/DISSIPATE SOME 3 HOURS EARLIER
THAN ON TUESDAY BASED ON THE EARLIER START...AND HAVE ONLY CARRIED
ISOLATED THROUGH 10 PM ALONG THE RIVER IN STARR/ZAPATA FOR NOW.
OTHERWISE...EXPECT CLEARING SKIES AND LIGHT WINDS ACROSS THE
REGION WITH TEMPERATURES BY DAYBREAK THURSDAY SIMILAR TO THIS
MORNING...PERHAPS A DEGREE HIGHER IN RURAL AREAS.

THURSDAY...ALL MODELS INDICATE MORE NOTABLE DRYING IN THE 850-600 MB
LAYER THAT HOLDS THROUGH THE DAY. STILL...WITH LOW LEVEL WINDS
JUST LIGHT ENOUGH AND PRECIPITABLE WATER VALUES AROUND OR ABOVE
1.75 INCHES...CANNOT RULE OUT SOME SEA BREEZE SLAP AND DASH
THUNDER DURING THE AFTERNOON. EXPECT THE AREA TO BE
LIMITED...CLOSER TO THE RIVER AS THE NORTHERN TIER SHOULD STAY
DRY. TEMPERATURES SHOULD BE SIMILAR TO RECENT DAYS...SO NO CHANGE
TO THE MID 90S NEAR THE COAST/LOWER 100S WESTERN RANCHLANDS AND
MID/UPPER VALLEY WITH HEAT INDEX VALUES IN CHECK BY FALLING
DEWPOINTS INTO THE 60-65 RANGE. DOG DAYS INDEED.

THURSDAY NIGHT...QUIET BUT WITH A SLIGHT FRESHENING OF THE SOUTHEAST
BREEZE AS SURFACE TROUGH DIPS INTO THE PANHANDLE AND WEST TEXAS.
THIS...ALONG WITH PERHAPS MORE CIRRUS APPEARING BETWEEN THE
SOUTHWEST U.S. RIDGE AND EASTERN U.S. TROUGH SHOULD ALLOW SLIGHTLY
HIGHER LATE NIGHT TEMPERATURES BUT THAT'S ABOUT IT FOR SENSIBLE
WEATHER CHANGES...EXCEPT TO LEAVE SKY COVER AS 'PARTLY CLOUDY'
OWING TO UNCERTAINTY IN AMOUNT/THICKNESS OF THE CIRRUS.

.LONG TERM /FRIDAY THROUGH TUESDAY/...HOT AND MAINLY DRY
CONDITIONS EXPECTED IN THE LONG TERM AS HIGH PRESSURE BUILDS BACK
IN THE MID LEVELS AND MEAN PWATS FALL TO AROUND 1.5 INCHES AND
CAPPING DEVELOPS IN THE MID LEVELS. WINDS WILL PICK UP THROUGH
MUCH OF THE LONG TERM AS WELL DUE TO DEVELOPING SURFACE LEE
TROUGHING TO OUR NORTHWEST AS TWO SHORTWAVES MOVE OVER THE RIDGE
AND DOWN ACROSS THE MIDWEST AND INTERACTS WITH HIGH PRESSURE
ACROSS THE GULF. MUCH OF THE LONG TERM REMAINS CONSISTENT WITH
PREVIOUS FORECASTS...THE FURNACE IS LIT FOR THE LONG TERM WITH
HIGHS IN THE 100S ACROSS MUCH OF THE AREA WITH BREEZY SOUTHEAST
WINDS OFFERING NO RELIEF IN SIGHT.

&&

.MARINE...NOW THROUGH THURSDAY NIGHT...QUIET CONDITIONS CONTINUE TO
DOMINATE AND SEE LITTLE CHANGE THROUGH THE PERIOD. OFFSHORE WAVES
FELL BELOW 1 FOOT TODAY...VIRTUALLY FLAT...AND WITH LIGHT WINDS
OVERNIGHT OUTSIDE OF ANY SPOTTY CONVECTION SEE NO CHANGE. THE
LIGHT WINDS...10 KNOTS OR LESS...WILL CONTINUE THURSDAY BUT VEER
AROUND TO THE SOUTH. WINDS A BIT HIGHER ON LAGUNA MADRE BUT STILL
OVERTAKEN BY SEA BREEZE EAST/SOUTHEAST FLOW AFTER 2 PM OR SO. A
GENERAL SOUTHEAST FLOW OVERNIGHT THURSDAY...PERHAPS TOUCHING 15
KNOTS AROUND MIDNIGHT BUT ONLY ENOUGH TO RAISE WAVES/SEAS TO 2
FEET.

CONVECTION WILL FAVOR THE POST MIDNIGHT THROUGH EARLY DAYBREAK HOURS
IN THE GULF MAINLY BEYOND 20 NM OUT...THEN DISSIPATE DURING
AFTERNOON/EVENING BEFORE A POSSIBLE REDEVELOPMENT LATE THURSDAY
NIGHT WITH JUST ENOUGH DEEP LAYER MOISTURE TO KEEP THINGS HONEST.

FRIDAY THROUGH SUNDAY...LOW PRESSURE WILL STRENGTHEN ACROSS
THE SOUTHERN PLAINS THIS PERIOD AND SURFACE WINDS WILL RATCHET ACCORDINGLY
AS HIGH PRESSURE ACROSS THE GULF WILL INTERACT WITH AFOREMENTIONED
LOW PRESSURE. SMALL CRAFT SHOULD EXERCISE CAUTION BEGINNING LATE
FRIDAY AFTERNOON THROUGH THE WEEKEND. WAVE HEIGHTS WILL APPROACH 6
FEET AND WINDS NEARING 20 KNOTS OVER THE WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  79  94  80  96 /  10  10  10  10
BROWNSVILLE          76  96  78  96 /  10  20  10  10
HARLINGEN            75  97  77  99 /  10  20  10  10
MCALLEN              77 102  78 102 /  10  20  10  10
RIO GRANDE CITY      79 102  78 103 /  10  10  10   0
SOUTH PADRE ISLAND   79  88  81  87 /  10  10  10  10

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV

SHORT TERM...52
LONG TERM...55
GRAPHICS/UPPER-AIR...BIRCHFIELD
Hazardous weather outlook, Aug 13, 3:02 PM CDT, 3 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
302 PM CDT WED AUG 13 2014

TXZ248>257-141130-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
302 PM CDT WED AUG 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP AND MOVE THROUGH
THE MID AND UPPER RIO GRANDE VALLEY UNTIL AROUND 6 PM...THEN
CONTINUE INTO THE RIO GRANDE PLAINS AFTER 6 PM. OTHER ISOLATED TO
SCATTERED THUNDERSTORMS WILL EASE INTO THE RANCHLANDS OF
BROOKS...JIM HOGG...AND PERHAPS NORTHERN ZAPATA COUNTY BETWEEN 4
AND 6 PM.

THERE IS THE POSSIBILITY FOR CELLS TO MERGE AGAIN THIS
EVENING...MAINLY BETWEEN 5 AND 7 PM...SOMEWHERE BETWEEN SOUTHERN
JIM HOGG AND SOUTHWEST BROOKS...NORTHWEST HIDALGO...AND STARR
COUNTY. SHOULD THIS OCCUR...THE PRIMARY THREAT WOULD BE HEAVY
RAINFALL WHICH COULD CAUSE MINOR FLOODING OF POOR DRAINAGE
LOCATIONS AS WELL AS FAST MOVING WATER THROUGH ARROYOS AND
CREEKS...THOUGH OVERTOPPING IS NOT EXPECTED. OTHER POTENTIAL
HAZARDS INCLUDE FREQUENT CLOUD TO GROUND LIGHTNING.

CONDITIONS SHOULD IMPROVE ACROSS THE RIO GRANDE VALLEY BEFORE
SUNSET...AND BETWEEN SUNSET AND 10 PM ACROSS THE RIO GRANDE PLAINS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THURSDAY: ISOLATED AFTERNOON THUNDERSTORMS ARE EXPECTED ALONG THE
SEA BREEZE...DEVELOPING IN INLAND CAMERON/WILLACY COUNTY DURING
THE EARLY AFTERNOON AND EASING INTO HIDALGO COUNTY BY LATE
AFTERNOON. COVERAGE IS EXPECTED TO BE LESS THAN TODAY AS DRIER MID
LEVEL AIR IS EXPECTED TO INCREASE. POTENTIAL THREATS INCLUDE
OCCASIONAL CLOUD TO GROUND LIGHTNING AND BRIEF DOWNPOURS.

FRIDAY THROUGH TUESDAY: HAZARDOUS WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ESPECIALLY ACROSS JIM HOGG...ZAPATA...AND STARR COUNTY
MAY NEED TO SELF ACTIVATE THIS AFTERNOON THROUGH EVENING.

GMZ130-132-135-150-155-170-175-141130-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
302 PM CDT WED AUG 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED THUNDERSTORMS ARE EXPECTED TO REDEVELOP ACROSS THE WATERS
MAINLY BEYOND 20 NM OUT AFTER MIDNIGHT. POTENTIAL THREATS INCLUDE
OCCASIONAL CLOUD TO WATER LIGHTNING...BRIEF DOWNPOURS REDUCING
VISIBILITY TO 3 NAUTICAL MILES OR LESS...AND WIND GUSTS TO 25 KNOTS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THURSDAY: EARLY MORNING ISOLATED THUNDERSTORMS WILL DISSIPATE SOON
AFTER SUNRISE.

THURSDAY NIGHT: ISOLATED THUNDERSTORMS ARE EXPECTED MAINLY SOUTH
OF PORT MANSFIELD AFTER MIDNIGHT. OCCASIONAL CLOUD TO WATER
LIGHTNING...BRIEF DOWNPOURS REDUCING VISIBILITY TO 3 NAUTICAL
MILES...AND A WIND GUST TO 25 KNOTS ARE POSSIBLE.

FRIDAY THROUGH TUESDAY: WIND GUSTS TO 20 KNOTS FRIDAY AND SATURDAY
ACROSS THE LAGUNA MADRE EACH AFTERNOON...OTHERWISE HAZARDOUS
WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

52/BSG

In the hours before

Local storm report, Aug 13, 5:00 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
500 PM CDT WED AUG 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     TSTM WND DMG     1 NNW WESLACO           26.18N  97.99W
08/13/2014                   HIDALGO            TX   PUBLIC

            LARGE TREE UPROOTED.

&&

EVENT NUMBER BRO1400049

JGG
Local storm report, Aug 13, 5:02 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
502 PM CDT WED AUG 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0417 PM     TSTM WND DMG     1 SE CANTU              26.20N  98.12W
08/13/2014                   HIDALGO            TX   PUBLIC

            TREES DOWN ON A FENCE.

&&

EVENT NUMBER BRO1400050

JGG
Special weather statement, Aug 13, 5:14 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
514 PM CDT WED AUG 13 2014

TXZ248-249-252-132300-
ZAPATA-STARR-JIM HOGG-
514 PM CDT WED AUG 13 2014

...SIGNIFICANT WEATHER ADVISORY FOR...

  SOUTHWESTERN JIM HOGG COUNTY IN DEEP SOUTH TEXAS.
  CENTRAL STARR COUNTY IN DEEP SOUTH TEXAS.
  SOUTHEASTERN ZAPATA COUNTY IN DEEP SOUTH TEXAS.

  UNTIL 600 PM CDT...

  AT 513 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERAL STRONG THUNDERSTORMS...OVER VIBORAS AND NEAR EL SAUZ AND
  OVER RIO GRANDE CITY...MOVING WEST TO SOUTHWEST AT 25 MPH.

  THIS STORM IS CAPABLE OF PRODUCING...
  GUSTY WINDS OF 30 TO 40 MPH.
  TORRENTIAL RAINFALL RATES OF ONE TO TWO INCHES PER HOUR.

  LOCATIONS IMPACTED INCLUDE...
  VIBORAS.
  EL SAUZ.
  LAS LOMAS.
  RIO GRANDE CITY.
  LOS ALVAREZ.
  ESCOBARES.

  MONITOR NOAA WEATHER RADIO...LOCAL MEDIA...OR WEATHER.GOV FOR
  UPDATES.

&&

59
Local storm report, Aug 13, 5:24 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
524 PM CDT WED AUG 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0354 PM     TSTM WND DMG     INDIAN HILLS            26.21N  97.92W
08/13/2014                   HIDALGO            TX   LAW ENFORCEMENT

            TWO MOBILE HOMES DEMOLISHED.

&&

EVENT NUMBER BRO1400051

JGG
Local storm report, Aug 13, 5:25 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
525 PM CDT WED AUG 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0426 PM     TSTM WND DMG     ALAMO                   26.19N  98.12W
08/13/2014                   HIDALGO            TX   LAW ENFORCEMENT

            SEVERAL SPOTS OF TREES AND POWER LINES DOWN IN
            DONNA...ALAMO...AND SAN JUAN.

&&

EVENT NUMBER BRO1400052

JGG
Special weather statement, Aug 13, 6:03 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
603 PM CDT WED AUG 13 2014

TXZ248-249-252-132345-
ZAPATA-STARR-JIM HOGG-
603 PM CDT WED AUG 13 2014

...SIGNIFICANT WEATHER ADVISORY FOR...

  SOUTHERN JIM HOGG COUNTY IN DEEP SOUTH TEXAS.
  WESTERN STARR COUNTY IN DEEP SOUTH TEXAS.
  SOUTHEASTERN ZAPATA COUNTY IN DEEP SOUTH TEXAS.

  UNTIL 645 PM CDT...

  AT 602 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERAL STRONG THUNDERSTORMS...NEAR AGUA NUEVA EXTENDING SOUTH TO
  NEAR EL SAUZ AND WEST OF VIBORAS...MOVING WEST TO SOUTHWEST AT 15
  MPH.

  THESE STORMS ARE CAPABLE OF PRODUCING...
  TORRENTIAL RAINFALL RATES OF ONE TO TWO INCHES PER HOUR.
  STRONG WINDS OF 40 TO 50 MPH.

  LOCATIONS IMPACTED INCLUDE...
  AGUA NUEVA.
  VIBORAS.

  IF THIS STORM MAINTAINS CURRENT INTENSITY SEVERE WEATHER...
  INCLUDING DAMAGING WINDS OR LARGE HAIL IS POSSIBLE. MONITOR NOAA
  WEATHER RADIO...LOCAL MEDIA...OR WEATHER.GOV FOR LATER STATEMENTS
  AND POSSIBLE WARNINGS.

&&

59

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 12, 7:42 PM CDTSevere Thunderstorm WarningBROZapata33 min
Aug 12, 8:01 PM CDTSevere Thunderstorm WarningBROZapata44 min
Aug 12, 8:10 PM CDTAreal Flood AdvisoryBROZapata2 hr
Aug 12, 8:27 PM CDTFlash Flood WarningBROZapata93 min
Aug 12, 9:23 PM CDTFlash Flood WarningBROZapata97 min
Aug 12, 10:18 PM CDTAreal Flood AdvisoryBROStarr, Zapata57 min
Aug 12, 10:41 PM CDTFlash Flood WarningBROStarr79 min
Aug 13, 4:16 PM CDTSevere Thunderstorm WarningBROHidalgo21 min

Nearby

Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.